MAUDE Adverse Event Report: STRYKER GMBH STANDARD LAG SCREW OMEGA 100MM LENGTH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH STANDARD LAG SCREW OMEGA 100MM LENGTH; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 33625100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The hospital reported the following event: "the operating theater of our hospital declared a materiovigilance incident when using cervical omega ii screws 100 mm st, ref 33625100, lot y02502 and l09620.Description of the facts: the 2 omega 100 mm dhs screws broke at the threaded pitch during installation.The materiovigilance number to be recalled for all correspondence is (b)(4)." longer intervention.Actions taken to complete the intervention: screw change (of the screw diameter).
 
Additional Manufacturer Narrative
The reported event that standard lag screw omega 100mm length was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by inadequate use.Unfortunately no further details could be obtained in order to clearly identify the encountered problems.The device inspection revealed the following.The pegs on both coupling parts are indeed completely missing / broken off (cut off?).Note that we have not had any similar complaints with lag screws which had been so severely damaged like these two (both in the same manner).This leads us to believe that the user did encounter some difficulties.We are certain that the surgeon did not follow the op instruction or manipulated / damaged these two lag screws in an unexplainable way.Plier marks are also visible.Note that no power tool should be used for the lag screw insertion.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
The hospital reported the following event : " the operating theater of our hospital declared a materiovigilance incident when using cervical omega ii screws 100 mm st, ref 33625100, lot y02502 and l09620.Description of the facts: the 2 omega 100 mm dhs screws broke at the threaded pitch during installation.The materiovigilance number to be recalled for all correspondence is 2018-a084" longer intervention.Actions taken to complete the intervention: screw change (of the screw diameter.

Brand Name
STANDARD LAG SCREW OMEGA 100MM LENGTH
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8084076
Report Number0009610622-2018-01408
Device Sequence Number19359435
Product Code KTT
UDI-Device Identifier07613327092875
UDI-Public07613327092875
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K955306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number33625100
Device Lot NumberL09620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;